Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 499, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2011, 2:32 AM CDT for Rogers County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 2:32 AM CDT (07:32 UTC)
- Expired
- Aug 10, 2011, 3:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Rogers County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:50 AM CDT | TSTM WND DMG | Catoosa, OK | HARD ROCK HOTEL SUSTAINED DAMAGE TO OUTSIDE OF BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS54 KTSA 100732
SVRTSA
OKC131-100815-
/O.NEW.KTSA.SV.W.0499.110810T0732Z-110810T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
232 AM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 315 AM CDT
* AT 231 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF OOLOGAH TO 11 MILES NORTHWEST
OF CATOOSA...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OOLOGAH...CATOOSA...VERDIGRIS...CLAREMORE...FOYIL AND TIAWAH.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 236 AND 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3647 9544 3624 9544 3617 9545 3617 9581
3639 9581 3640 9579 3642 9579 3642 9581
3656 9580
TIME...MOT...LOC 0733Z 289DEG 22KT 3648 9573 3630 9587
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:54 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 9, 11:54 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT TUE AUG 9 2011
.DISCUSSION...
THE 06Z AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STORMS OVER SOUTHERN KS AND CENTRAL OK WILL EVENTUALLY SWEEP EAST
AND AFFECT THE NE OK AND EVENTUALLY NW AR TERMINALS LATER TONIGHT
AND WEDNESDAY MORNING. MORE STORMS OVER SW NEB MAY ORGANIZE INTO
A COMPLEX AND SWEEP SOUTHEAST INTO THE REGION WEDNESDAY MORNING. A
BOUNDARY PUT OUT FROM THE OVERNIGHT STORMS WILL LIKELY FIRE UP
STORMS ALONG AND SOUTH OF I-40 AND COULD AFFECT THE KMLC AND KFSM
TERMINALS. WINDS WILL BE FROM THE EAST OR NORTHEAST AND WILL
INCREASE TOMORROW NORTH OF THE BOUNDARY BTWN 10 AND 15 KTS. SOUTH
OF THE BOUNDARY...EXPCT SW WINDS UP TO 15 KTS.
&&
.PREV DISCUSSION... /ISSUED 851 PM CDT TUE AUG 9 2011/
..UPDATE...
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS KANSAS
THIS EVENING...PUSHING EAST AND SOUTHEAST. EVENING UPDATE WILL BE
TO ADD SLIGHT POPS ALONG THE KANSAS BORDER BEFORE 06 UTC AND
ACROSS NORTHWEST ARKANSAS AFTER 06 UTC. THE REST OF THE GRIDS
OVERNIGHT LOOK TO BE GOOD SHAPE. ALSO...WILL ALLOW THE HEAT
HEADLINES ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA AND FAR
NORTHWEST ARKANSAS TO EXPIRE AT 9 PM THIS EVENING.
THIS DEVELOPING MCS OVER KANSAS LOOKS TO CONTINUE TO AFFECT
LOCATIONS ACROSS THE CWA TOMORROW...WITH THE GREATER CHANCES NORTH
OF INTERSTATE 40. OUTFLOW BOUNDARIES FROM THIS ACTIVITY ARE
EXPECTED TO VARY TEMPS QUITE A BIT FROM NORTH TO SOUTH. WILL LEAVE
GOING FORECAST AS IS. WILL ALSO LEAVE HEAT HEADLINES AS THEY ARE
FOR TOMORROW TOO.
EVENING UPDATE WILL BE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 94 71 91 / 80 50 30 20
FSM 77 99 74 92 / 10 30 30 20
MLC 76 103 75 95 / 10 20 20 20
BVO 68 87 68 91 / 80 60 30 20
FYV 69 86 69 88 / 40 60 40 20
BYV 69 83 67 85 / 40 70 50 20
MKO 73 96 71 92 / 20 30 30 20
MIO 70 83 66 89 / 60 70 40 20
F10 74 98 72 93 / 20 30 30 20
HHW 78 105 80 104 / 10 10 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR ARZ020-ARZ029.
&&
AVIATION...30Hazardous weather outlook, Aug 9, 9:27 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT TUE AUG 9 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101430-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
927 PM CDT TUE AUG 9 2011
...CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT AND WEDNESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 9 PM.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A THUNDERSTORM COMPLEX HAS BEGUN TO DEVELOP TO OUR NORTHWEST THIS
EVENING ACROSS KANSAS. THIS ACTIVITY IS EXPECTED TO MOVE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE WITH LOCALLY HEAVY RAINFALL...LARGE
HAIL AND STRONG WINDS BEING THE MAIN THREATS.
A LIMITED FIRE DANGER REMAINS OVER PORTIONS OF NORTHEAST OKLAHOMA
THIS EVENING...MAINLY WEST OF HIGHWAY 75 AS LOW RELATIVE HUMIDITY
VALUES CONTINUE. THIS FIRE DANGER SHOULD DECREASE OVERNIGHT AS
RELATIVE HUMIDITY VALUES RECOVER AND CHANCES FOR SHOWERS AND
THUNDERSTORMS DEVELOP.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE ONGOING THUNDERSTORM COMPLEX WEDNESDAY MORNING WILL CONTINUE
TO RESULT IN A SEVERE WEATHER THREAT ACROSS MOST OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. A FEW SEVERE STORMS WITH DAMAGING
WIND POTENTIAL MAY ALSO DEVELOP WEDNESDAY AFTERNOON IN SOUTHEAST
OKLAHOMA AS THE OUTFLOW BOUNDARY FROM THE MORNING STORMS IS LIKELY
TO SETTLE SOUTH INTO A VERY HOT AIRMASS. SOUTH OF THE OUTFLOW
BOUNDARY IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...VERY
HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN
ELEVATED FIRE DANGER. EXCESSIVE HEAT WARNINGS HAVE BEEN EXTENDED
ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH
WEDNESDAY.
PERIODIC THUNDERSTORM COMPLEXES WILL CONTINUE TO BE POSSIBLE
THURSDAY THROUGH SATURDAY ACROSS THE REGION. THE HIGHER CHANCES
ARE EXPECTED TO STAY NORTH OF INTERSTATE 40...WHICH WILL RESULT
IN AFTERNOON HEAT INDICES STILL CLIMBING ABOVE 105 IN THAT AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 10, 1:13 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CDT WED AUG 10 2011
OKZ064-100700-
CREEK OK-
113 AM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK
AT 113 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
DRUMRIGHT...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON...
SILVER CITY AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING MARBLE TO PENNY SIZE HAIL
AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A
WARNING.
LAT...LON 3616 9663 3616 9631 3585 9631 3581 9663
TIME...MOT...LOC 0613Z 261DEG 16KT 3596 9668Special weather statement, Aug 10, 1:26 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT WED AUG 10 2011
OKZ054-100700-
OSAGE OK-
126 AM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE
AT 126 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BIGHEART...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKESA...BIGHEART...HULAH...OSAGE
HILLS STATE PARK AND WAH SHA SHE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3687 9600 3686 9599 3671 9600 3670 9601
3672 9641 3692 9642 3698 9600
TIME...MOT...LOC 0626Z 266DEG 24KT 3683 9630Local storm report, Aug 10, 1:54 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
154 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
08/10/2011 M67 MPH PAWNEE OK MESONET
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:13 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Aug 10, 1:26 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Aug 10, 1:41 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 64 min |
| Aug 10, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Aug 10, 1:56 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 64 min |
| Aug 10, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 61 min |
| Aug 10, 3:07 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, McIntosh, Mayes, Muskogee, Rogers and 2 more | 53 min |
| Aug 10, 3:10 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 2 hr |
| Aug 10, 3:20 AM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Aug 10, 3:48 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 57 min |
| Aug 10, 4:14 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 31 min |
| Aug 10, 4:50 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 55 min |
| Aug 10, 5:34 AM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Aug 10, 6:08 AM CDT | Special Weather Statement | TSA | Pittsburg | 52 min |
| Aug 10, 6:20 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Aug 10, 6:43 AM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Aug 10, 7:10 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh | 50 min |
| Aug 10, 7:14 AM CDT | Special Weather Statement | TSA | Pawnee | 31 min |
| Aug 10, 7:32 AM CDT | Special Weather Statement | TSA | Adair | 28 min |
| Aug 10, 7:53 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 22 min |
| Aug 10, 7:58 AM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Aug 10, 8:15 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Aug 10, 8:38 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 22 min |
| Aug 10, 8:59 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 31 min |
| Aug 10, 9:14 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 31 min |
| Aug 10, 9:58 AM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Aug 10, 3:14 PM CDT | Special Weather Statement | TSA | Mayes, Nowata | 46 min |
| Aug 10, 4:04 PM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Aug 10, 6:51 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.